MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER

AIRGAS THERAPEUTICS LLC ISPAN GAS TANK REGULATOR; REGULATOR, PRESSURE, GAS CYLINDER
Catalog Number 8065797303
Medical Device Problem Code Gas Output Problem (1266)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that an ophthalmic operating regulator would not dispense the gas.The procedure and patient harm details were not reported.Additional information has been requested and none received till date.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.However, regulators were sent for review/testing.A non-conformance based review of the serial number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A non-conformance-based review showed there were no unusual manufacturing issues.A review for complaints reported against this lot number was performed and showed seven other complaints against this lot.A check confirmed complaints for regulators with low or no flow showed thirty-one complaints since the beginning of 2017.At the time of the reported event, no other complaints were opened, however, there were five similar complaints that had been opened prior to this occurrence within investigations and will be reviewed as part of this investigation.As a result, there are potential contributing factor(s).Two regulator was retrieved in good condition.They tested both regulators and found that the lot has failed for low flow initially and could not be adjusted.The unit appears to have taken a seat meaning that the plunger/piston on the regulator had become stuck after sitting in one place for too long.After the unit was disassembled, they were able to free the plunger/piston and retest the unit.Following retesting, the unit passed and met all release criteria.As a result, the root cause of the broken regulator is due to the plunger/piston becoming stuck after sitting in one place for too long (referred to as ¿taking a seat¿ in the investigation).Based on the information obtained, the root cause of the broken regulator is due to the plunger/piston becoming stuck after sitting in one place for too long (a.K.A.¿taking a seat¿).Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN GAS TANK REGULATOR
Common Device Name
REGULATOR, PRESSURE, GAS CYLINDER
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18483194
Report Number2518435-2024-00003
Device Sequence Number19538286
Product Code CAN
UDI-Device Identifier00380657973033
UDI-Public00380657973033
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065797303
Device Lot Number312908
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date01/10/2024
Supplement Report FDA Received Date06/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/19/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown